Jump to content
CrazyBoards.org

Recommended Posts

I don't even know where to start, but it seems my meds cocktail is making me gain weight (I've been on a normal diet, heck before lithium was added I was losing aprox. 10 pounds a month) went to the doctor on thursday and I'm 14 pounds heavier and I've been having zits, not even when I was a teen did I have those WTF=!=!=! also the told me that perhaps by october I'll be seen ba a shrink (since on my last appointment the fu...g shrink leftcussing.gif) I've been waiting months, the general doctor said that they need another lab to test my blood since the one that did isn't trust worthy, so long story short, I'll have to wait another 2 months to see what the heck is wrong with me, I hadn't told my mother 'cause I didn't wanted to worry, but I guess I can't keep some info from her.

I know what I wrote has not much sense, now the real question, is weight gain related at all with lithium (+possible hyperthyroidism)?

My mood swings have kind of been more spaced, but I can't help to cry a lot, my boss even spoke to me , she wanted to know what was up with me and I had to tell her about my stupid condition....I felt so ashamed, but she was comprehensive. But damn it, I'll have to wait so much.wall.gif

Link to comment
Share on other sites

wow, i'm really sorry to hear about everything that is going on as side effects, it is very fustrating, and I know it's not going to be very fun to have to wait two months, either.

i would talk to your doctor, to see if they can mix your meds around, or do anything to give you some relief for the next two months. :( I wish I could offer more advice than that, It will all me much better when you know what everything is. Good Luck.

Link to comment
Share on other sites

It's possible for lith to cause these side effects, including thyroid issues. Those should be checked out.

i had bad acne on lithium, and a slight weight gain

It didn't work that well for me and there were other bothersome side effects, so I moved on to something else.

this is definitely something to talk over with pdoc.

Anna

Link to comment
Share on other sites

I know what I wrote has not much sense, now the real question, is weight gain related at all with lithium (+possible hyperthyroidism)?

It could be. Lithium can cause hypothyroidism (meaning you don't have enough thyroid hormone in your body), which can cause weight gain. I am on a number of medications that can cause weight gain, but the likely culprit, according to my docs, for my adding twenty pounds in 7 months is the hypothyroidism I've gotten from lithium. If that is what your problem turns out to be, it is very easy to treat, you just need to take supplemental synthetic thyroid hormone every day. It can take awhile to find the right dose, but once you find it, you should be fine. It does take a number of blood tests, however. Your doctor should not be making you wait for a blood test-- if the other lab wasn't trustworthy, why not just order it for another lab? Anyone on lithium should be able to get blood tests when needed, to check your lithium level and to check your TSH (thyroid test).

I had a doctor screw up that left me waiting for a TSH level so long that it had gotten really high before it was treated properly. It took a number of weeks, but in the last few days I am feeling much better. Hypothyroidism can cause mood symptoms similar to bipolar disorder, and can make one feel tired, weak, achy, etc., so that could be what is going on with you.

Good luck!

Link to comment
Share on other sites

Thanks for your replies, right now I'm not sure what am I gonna do, I can´t go to a private shrink no money right now, and well i can only wait, I haven't had my blood tested for my lithium levels and well I may be without it for a while, I just hope this doesn´t bounced back at me.....I have been feeling very weak, and have a terrible sleep pattern I feel frustraded seems like the medics just don't give a damn, my family wants me off lithium since an excess of it mixed with other meds nearly killed my grandma and the fear it may happen,

I feel like punching a pillow or crying until I fall a sleep, I've been doing that a lot of late, something hasn't worked because I still fill like shit, sometimes I just don't want to get up and I have a daughter I can´t just leave alone, I don't like her seeing me cry either but she notices, it just adds up. I think my hair is falling a lot more than usual as well, I think I'll need to cut it short for the time being.

'trying not to get more stressed but my surroundings aren't helping either my family sees my mental affliction as just another excuse to be lazy , that I should just get a grip and then all will magically be fixed.

I just recently told my mother about being diagnosed with TLE.....she kind of didn't grasped what I told her (and I don't know if that could also be a problem with meds and the side effects I'm having) Dunno if it's the meds but I twitch more than often, well it more like involuntary jerks, thigh muscles, arms, hands it just suck.

*sigh* thanks for everything, this is the only place I've been able to get support and actual answers.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...